Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Foul taste in mouth, cough with excessive phlegm after the loss of loved ones. Colonoscopy, blood tests, BP normal. Treatment advise?

My mother is 75 years old. In October her sister passed away and 5 weeks later her brother passed away. She was very close to both of them. Since their deaths she has had a horrible taste in her mouth and coughs up large amounts of phlegm throughout the day, it is especially worse in the morning. She has been put zythromax, prednisone , and claritin. She has had a colonoscopy and a scope down her throat (no signs of an ulcer ). All tests have come back just fine. Her blood work has been fine as well as her blood pressure . She has lost some weight because she says nothing tastes good and all her food and drinks taste bitter. Her first doctor thought she maybe had copd or emphysema but they have offered no follow up. She said she feels like her sinuses are blocked as well. We have no idea what is going on and we are not getting any answers, as she has been shuffled around but no one seems to know what is going on. I have heard that extreme grief can seriously affect the lungs and a persons physical being. She has no chest pains, trouble breathing etc...No idea what is going on but she is very tired of going to the doctors and having them guess at what her condition is or not offer any insight....Should she see a ENT or pulminology specialist?
Tue, 24 Jul 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Procedures
General & Family Physician 's  Response
Hi,
Thanks for query,
I think she should need a Pychiatric Doctor.
When we lost our near & dear ones we suffer from separation anxiety.The second possibility is fear of death as she thoght that now her turn is there.
The symptoms like no taste in mouth large amount of cough loss of weight are related to it.
Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 73 y.o. husband has had lower abdominal/pelvic pain for over a year. He has seen a gastroenterologist who cleared him after a colonoscopy and MRI. He said all he saw was diverticulosis. He has also seen a urologist who did a CAT scan and cystoscope of his bladder. He did not see any signs of cancer. However, he did have prostate cancer in 2002 and was treated with radiation and the implant of radioactive seeds. Since then, his PSA has remained very low. He has had no constipation, diarrhea or nausea and has no fever. He has occasional blood in his urine and occasional night sweats. He is of normal weight, eats a healthy diet, and exercises daily. But the abdominal spasms persist and he feels bad after each one. They occur daily but thankfully, do not last all day. And they do not occur while he is sleeping/lying down. Do you have any suggestions of who we should see next or what we should do? Thank you.

doctor1 MD

My husband had recently underwent a colonoscopy. He, unfortunately wound up in the hospital ER, the next day, with bloating and diarreha. He was also severly dehyrated and his kidneys took a direct hit as a result. I should state that the previous year, he had to have his right colon removed, due to cancer, which was caught early, hence no treatments, but he had a resection. It was his left colon that had the latest testing. I guess there was no place for the gas, that was injected to see the colon properly, didn t have a place to go, hence the bloating and diarrhea. It had blood work and a IV given, and two shots for the nausea. We were then sent home and had no more gotten home when he became quite ill, vomiting and diarrhea. He then felt better, but was having diarrhea every hour all night long. We went back to the ER the next day, afternoon, where they did more blood testing and more IV. The IV went out his bowel as soon as they were given. He had diarrhea pretty severe. He was then admitted to the hospital for overnight, so they could give him more IV s and keep an eye on his diarrhea and kidney functions. I guess what I want to know is what a lot of the blood testing means. He had CBC with Auto Differential, which was showed abnormal. He will be seeing his own physician in 4 days with more blood work. His bands was 26.0, moncytes 22.0, monocytes 2.06, glucose 122, bun 59, creatine, blood 1.67, bun/creatine 35, and t bili 4.8, all considered high, the low ones were neutrophils 38.0, lymphocytes 10.0, sodium 133, co2, venous 18, gfr, est. 40, and gfr, est. african 48. Thank you for a second opinion.

doctor1 MD

Dear Doctor, I am insuline dependant diabtic [controlled]. In addition to Insuline, I take following :one gram glucophase, coversyle 4 mg, ascard 75 mg novasac 1 tablet etc. this prescription is from Aga Khan Doctor. This is my 26th year of diabetise and doctor replaced oral medication with insuline in the year 1999. two weeks back , i had very sweetr kind of pain in my abdomen on the left side. with additional complaint of diarrhea/constipation, I visited Gasto doctor. He advised me in addition to above, Ispaghol and Enflor scahet. [saccharomyces boulard]. It worked like magic and I bcame okey. He further advised me to go for stool for occult blood and other tastes of liver. though right know I do not have copy, but on my follwup visit , he asked that in the last three months , your hb is down from 12 to 11.7. so you must immediately go for endoscopy and colonscopy. what is your professiona advise. My age is around 61 and in addition to full time consultancy , I am visiting lecturer at Institute of business admin. I noticed that when I am involved in intercourse [once a week] slight pain /fever emerges. is there any coorrelation?

Recent questions on  Prednisone

doctor1 MD

I m a 51 year old male. At age 18 months I was Dx with Lipoid Nephrosis of which the diagnosis was changed to FSGN as the result of a biopsy when I was 28. The disease has been very manageable over the decades but a few years ago I started spilling protein which required a round of Prednisone. No problem with that, but when I start tapering and get down to 10mg every other day I start to spill protein again. I can t seem to get off the cycle and my doctor seems to be comfortable with me being on this low dosage indefinitely. Since I don t have any side effects from it, I don t mind it and my chemistry is entirely normal. My question is, is this a reasonable course of treatment or should something more advanced be tried, such as Cyclosporine?

doctor1 MD

For over two months I have been suffering from a body rash excluding hands, feet, neck, and face: and keeps reoccurring after two short and two long term prednisone therapies. Is there any other recourse for my doctor and me such as a long term low dose prednisone therapy?

doctor1 MD

i was diagnosed with still's disease 5 years ago. i was 17 back then. i got a year-long course of medication including prednisone and methotrexate. after the year had finished, the disease was totally gone! five months ago, i started to feel pain in my scalp whenever i touch it, and i started to note severe hair loss! i called the doctor and he said that we have to go through that course of medication again!! to be honest, i don't think i can bear taking methotrexate again!! if you can help me stop the hair loss without taking that medication, i would really appreciate it! plz help!

doctor1 MD

I have had a rash for almost 2 months now. It started with a small area on my back and moved to the right side of my chest. Now it is on both sides of my chest, scalp, hairline, sides of nose and temples. It is red, raised and did weep for a bit. Now it burns and itches. Treatments have included Neosporin, Cortaid, keflex, steroid cream, which made it spread, prednisone pack which it was clearing with that but when it was done it came back and an inconclusive skin biopsy. The only thing I have done that is different from normal was have a breast biopsy with an implanted clip. Please help me as I am miserable

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...